Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 80, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 11, 2013, 7:19 PM EDT for Bartow County, Cherokee County, Pickens County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2013, 7:19 PM EDT (23:19 UTC)
- Expired
- Apr 11, 2013, 8:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bartow County, GA, Cherokee County, GA, Pickens County, GA
The radar
The Atlanta radar (KFFC), 118 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 7:25 PM EDT | HAIL 1 | Cartersville, GA | THIS REPORT WAS SENT IN BY A SKYWARN SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 4:45 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791
WUUS52 KFFC 112319
SVRFFC
GAC015-057-227-120000-
/O.NEW.KFFC.SV.W.0080.130411T2319Z-130412T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT THU APR 11 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
PICKENS COUNTY IN NORTH CENTRAL GEORGIA
BARTOW COUNTY IN NORTHWEST GEORGIA
* UNTIL 800 PM EDT
* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZED HAIL...
AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
EUHARLEE...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMERSON...CARTERSVILLE...CASSVILLE...WHITE...WALESKA...BALL
GROUND...NELSON...JASPER AND TALKING ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY EVENING
FOR NORTHWESTERN GEORGIA.
&&
LAT...LON 3455 8446 3455 8443 3440 8426 3408 8481
3408 8489 3414 8498 3441 8471 3441 8465
3447 8465 3456 8456 3456 8450 3455 8448
3456 8449 3456 8447
TIME...MOT...LOC 2320Z 225DEG 33KT 3416 8484
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:48 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 11, 3:48 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 PM EDT THU APR 11 2013 .SHORT TERM /TONIGHT THROUGH FRIDAY/... COLD FRONT CURRENTLY ACROSS EASTERN MISSISSIPPI AND NORTHWEST ALABAMA...WITH A WARM FRONT STRETCHING FROM THE OHIO VALLEY TO THE DELMARVA PENINSULA. FFC FORECAST AREA IS WELL WITHIN THE WARM SECTOR THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE STARTED TO INCREASE IN COVERAGE SINCE THE EARLY AFTERNOON. 18Z SOUNDING SHOWS A STRONG CAP AROUND 675MB. THE CAP SHOULD ERODE IN THE NEXT FEW HOURS...WITH STORM INTENSITY INCREASING. SQUALL LINE CONTINUES TO STRENGTHEN AHEAD OF THE COLD FRONT IN EASTERN MS/NW ALABAMA AS A STRONG SW/500MB TROUGH SWINGS OUT OF THE LOWER MISSISSIPPI RIVER VALLEY. THIS LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD AND INTO THE CWFA DURING THE EVENING...AND CONTINUE THROUGH THE CWFA OVERNIGHT AND INTO EARLY FRIDAY MORNING. NAM AND GFS PROG SEVERAL HUNDRED TO AROUND A 1000 J/KG OF CAPE WELL INTO THE OVERNIGHT HOURS. IN ADDITION...SHEAR WILL INCREASE AS THE FRONTAL BOUNDARY APPROACHES AS WILL LIFT WHEN THE SHORTWAVE MOVES THROUGH. 18Z SOUNDING ALSO SHOWS A NICE INVERTED V STRUCTURE...INDICATIVE OF STRONG/DAMAGING WIND GUSTS. THE SQUALL LINE ALREADY HAS A HISTORY OF PRODUCING TORNADOES...AND WITH THE SHEAR INCREASING...THE POTENTIAL TORNADOES TO DEVELOP WILL CONTINUE UNTIL THE FRONT PASSES. STORMS WILL LINGER INTO THE OVERNIGHT HOURS/EARLY FRIDAY UNTIL THE FRONT EXITS THE CWFA. RAPID CLEARING IS EXPECTED BEHIND THE BOUNDARY. TOOK A BLEND FOR TEMPS. NLISTEMAA .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. INCREASED POPS A BIT FOR SUN AS NEXT SHORTWAVE MOVES IN BUT LEFT THE LOCATION OF THE EXPECTED PRECIP AS IS. CLEARING CONDITIONS ARE STILL EXPECTED ON FRIDAY AS HIGH PRESSURE SETTLES OVER THE STATE BEHIND THE DEPARTING COLD FRONT. THE RIDGE WILL DOMINATE THROUGH EARLY SUNDAY...THEN THE SURFACE RIDGE SLIPS EAST AND ESTABLISHES A WARM...MOIST SOUTHERLY WIND FLOW BY SUNDAY AFTERNOON. AT THIS SAME TIME...THE GFS AND ECMWF SHOW AN UPPER DISTURBANCE APPROACHING FROM THE SOUTHWEST THAT SPARKS SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ALONG THE GULF COAST THAT INITIALLY SPREAD INTO THE SOUTHERN THIRD OF THE FORECAST AREA...BEFORE SPREADING OVER THE REST OF THE AREA BY SUNDAY NIGHT. MODELS SHOW THIS ACTIVE PATTERN CONTINUING AS A SERIES OF SUBTLE DISTURBANCES INTERACT WITH THE WARM MOIST AND UNSTABLE AIR MASS. THIS WILL PRODUCE SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ON MONDAY...TUESDAY AND AGAIN ON WEDNESDAY...MAINLY DURING DAYTIME HEATING. HOWEVER...WILL HOLD ONTO A SLIGHT CHANCE OF SHOWERS EACH NIGHT. 01 && .AVIATION... 18Z UPDATE... SCATTERED CONVECTION CONTINUES TO BREAK OUT THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. FROPA WILL OCCUR OVERNIGHT...BRINGING ADDITIONAL STORMS TO THE REGION. INSTABILITY DOESN'T DECREASE MUCH WITH SUNSET...AND SHEAR WILL INCREASE ALONG THE FRONT. THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS...ALONG WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. A WIND SHIFT TO THE W SHOULD OCCUR BETWEEN 07Z AND 09Z WITH A SWITCH TO THE NW AROUND 12Z...ALONG WITH THE SCT OUT OF LL CLOUDS. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. NLISTEMAA && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 73 46 76 / 100 30 0 0 ATLANTA 54 68 48 73 / 100 10 0 0 BLAIRSVILLE 52 65 41 70 / 100 20 0 0 CARTERSVILLE 53 68 43 73 / 100 0 0 0 COLUMBUS 59 74 51 78 / 100 10 0 0 GAINESVILLE 56 69 46 73 / 100 20 0 0 MACON 64 75 45 79 / 100 30 0 0 ROME 51 69 43 73 / 100 0 0 0 PEACHTREE CITY 55 70 44 75 / 100 10 0 0 VIDALIA 68 78 52 79 / 100 50 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NLISTEMAA LONG TERM....01 AVIATION...NLISTEMAA
Hazardous weather outlook, Apr 11, 7:38 AM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 738 AM EDT THU APR 11 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121145- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 738 AM EDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED FROM MID TO LATE AFTERNOON THROUGH TONIGHT... A STRONG UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH THE STATE THIS AFTERNOON... THEN PUSH ACROSS THE STATE OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. CONFIDENCE IS HIGH THAT ISOLATED SEVERE STORMS WILL ACCOMPANY THIS SYSTEM... EITHER EMBEDDED WITHIN A SQUALL LINE OR FROM DISCRETE THUNDERSTORMS DEVELOPING AHEAD OF THE SQUALL LINE. ALTHOUGH DAMAGING WINDS WILL BE THE MAIN THREAT... A FEW EMBEDDED TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE. ESTIMATED TIMING OF THE SQUALL LINE IS ENTERING NORTHWEST GEORGIA BY LATE AFTERNOON OR EARLY EVENING... THE ATLANTA METRO AREA BY MID EVENING... THEN ACROSS CENTRAL GEORGIA DURING THE LATE EVENING AND EARLY FRIDAY MORNING HOURS. RAINFALL AMOUNTS WILL BE HEAVY AT TIMES... ESPECIALLY ACROSS NORTH AND PARTS OF CENTRAL GEORGIA WHERE WIDESPREAD 1 TO 2 INCHES ARE EXPECTED. THESE RAINFALL AMOUNTS COULD RESULT IN BRIEF MINOR FLOODING OF A FEW AREA STREAMS AND RIVERS... AS WELL AS OTHER TYPICAL LOW LYING... FLOOD PRONE AREAS. ALL INTEREST ACROSS NORTH AND CENTRAL GEORGIA ARE ADVISED TO CLOSELY MONITOR THIS POTENTIALLY DANGEROUS FRONTAL SYSTEM AND REMAIN ALERT FOR POSSIBLE SEVERE STORMS FROM LATER THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A SERIES OF SUBTLE DISTURBANCES IN THE UPPER LEVELS WILL INTERACT WITH A WARM... MOIST AND UNSTABLE AIR MASS TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ON MONDAY... TUESDAY AND AGAIN ON WEDNESDAY... AND MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS NORTH AND CENTRAL GEORGIA SHOULD BE PREPARED FOR ACTIVATION LATER THIS AFTERNOON... OR EARLY THIS EVENING.
In the hours before
Special weather statement, Apr 11, 7:03 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 PM EDT THU APR 11 2013
GAZ002>005-011-012-019-020-112345-
703 PM EDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN WHITFIELD...WALKER...MURRAY...BARTOW...CATOOSA...CHATTOOGA...FLOYD
AND GORDON COUNTIES UNTIL 745 PM EDT...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
STRONG THUNDERSTORM OVER SHANNON...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY...BARTOW...CATOOSA...CHATTOOGA...FLOYD
AND GORDON COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE PLAINVILLE...SHANNON...PINSON...ARMUCHEE...
EVERETT SPRINGS...SUBLIGNA...OOSTANAULA...CALHOUN...LAKE MARVIN...
SUTTLES MILL...SUGAR VALLEY...VILLANOW...RESACA...AUDUBON AND
NICKELSVILLE.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3481 8460 3440 8494 3439 8496 3440 8498
3439 8498 3439 8501 3429 8503 3422 8508
3434 8527 3498 8510
TIME...MOT...LOC 2303Z 211DEG 45KT 3440 8509
30Local storm report, Apr 11, 7:05 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 4 S ROCKMART 33.95N 85.04W
04/11/2013 E1.00 INCH PAULDING GA AMATEUR RADIO
HAM RADIO OPERATOR REPORTED QUARTER SIZED HAIL 4 MILES
SOUTH OF ROCKMART.
&&
RWILLISLocal storm report, Apr 11, 7:08 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 5 SSW ROCKMART 33.93N 85.08W
04/11/2013 E2.75 INCH POLK GA AMATEUR RADIO
AN AMATEUR RADIO OPERATOR REPORTED BASEBALL SIZED HAIL IN
THIS AREA.
&&
KFRANTZLocal storm report, Apr 11, 7:16 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
716 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 4 SSW CAVE SPRING 34.06N 85.36W
04/11/2013 POLK GA COUNTY OFFICIAL
TREE DOWN ON SOUTHBOUND HIGHWAY 100 AT MOUNTAIN HOME
LOOP.
&&
SNELSONLocal storm report, Apr 11, 7:17 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
717 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL ROCKMART 34.00N 85.04W
04/11/2013 E2.75 INCH POLK GA PUBLIC
BASEBALL SIZED HAIL REPORTED AT A GAS STATION IN
ROCKMART.
&&
RWILLISLocal storm report, Apr 11, 7:18 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG SUMMERVILLE 34.48N 85.35W
04/11/2013 CHATTOOGA GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN IN THE CITY ON EAST WASHINGTON
STREET.
&&
GWETZELThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:46 PM EDT | Special Weather Statement | FFC | Johnson | 29 min |
| Apr 11, 5:19 PM EDT | Special Weather Statement | FFC | Jefferson | 26 min |
| Apr 11, 6:16 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding, Polk | 44 min |
| Apr 11, 6:21 PM EDT | Tornado Warning | FFC | Carroll, Haralson, Paulding | 24 min |
| Apr 11, 6:44 PM EDT | Tornado Warning | FFC | Bartow, Haralson, Paulding, Polk | 46 min |
| Apr 11, 7:03 PM EDT | Special Weather Statement | FFC | Gordon, Murray, Whitfield | 42 min |
| Apr 11, 7:27 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Whitfield | 48 min |
| Apr 11, 7:33 PM EDT | Tornado Warning | FFC | Bartow, Cherokee, Pickens | 42 min |
| Apr 11, 7:43 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Murray, Whitfield | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.